Don't Overdose on Black Licorice

Ingredient Lowers Body's Potassium Levels

PHOENIX -  

WHAT THE?
Keep black licorice to a minimum this Halloween. 

THE DOWNLOAD
The FDA is warning not to eat too much black licorice. Check your stash, because too much black licorice can land you in the hospital. The FDA says people older 40 who eat two ounces of black licorice a day for at least two weeks could cause an irregular heart rhythm or arrhythmia. Black licorice contains glycyrrhizin, found in the licorice root for sweetening, that can cause a person's potassium levels to fall, leading to irregular heartbeat, high blood pressure, swelling, lethargy, and congestive heart failure. If you love black licorice, keep the consumption to a minimum. One symptom could be muscle weakness. 

 

 


More Stories

The CW

Latest News

Video Center

Don't Miss

  • Positively Arizona
  • Home HQ
  • 30 Second DL
    Copyright 2017 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.
  • Roadhouse Reviews
    Copyright 2017 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.
  • Christmas in July
    Copyright 2017 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.